Alert archive / Ohio / High Wind Warnings in 2008
High Wind Warning 1, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this high wind warning at Jan 9, 2008, 1:09 AM EST for 11 counties in Ohio; 5 counties in West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2008, 1:09 AM EST (06:09 UTC)
- Expired
- Jan 9, 2008, 4:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
Counties Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Brooke County, WV, Hancock County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 83 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1782 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 090609 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 109 AM EST WED JAN 9 2008 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-090900- /O.UPG.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ /O.NEW.KPBZ.HW.W.0001.080109T0609Z-080109T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 109 AM EST WED JAN 9 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS ARE EXPECTED TO GUST UP TO 56 MPH ALONG THE FRONT. THE BETTER POTENTIAL FOR 60 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091415- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 109 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT WILL PUSH EASTWARD ACROSS THE REGION. WINDS ARE EXPECTED TO GUST UP TO 50 MPH ALONG AND JUST BEHIND THE FRONT. THE BETTER POTENTIAL FOR 50 MPH GUSTS WILL OCCUR WITH LINES OF SHOWERS THAT HAVE DEVELOPED ALONG AND IN ADVANCE OF THE FAST MOVING FRONT. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS71 KPBZ 090904 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 404 AM EST WED JAN 9 2008 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-091015- /O.EXP.KPBZ.HW.W.0001.000000T0000Z-080109T0900Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE...NEW MARTINSVILLE 404 AM EST WED JAN 9 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. THE STRONGEST WINDS HAVE MOVED WELL EAST OF THE AREA. $$ MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-091700- /O.CON.KPBZ.WI.Y.0001.000000T0000Z-080109T1700Z/ GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY... BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE... REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE... MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING... FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA... WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI... MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE... UNIONTOWN...CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN... KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS 404 AM EST WED JAN 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. A STRONG COLD FRONT MOVED THROUGH THE AREA LEAVING BEHIND VERY GUSTY WINDS. GUSTS OVER 45 MPH ARE POSSIBLE THIS MORNING... ESPECIALLY IN THE HIGHER ELEVATIONS. A WIND ADVISORY MEANS THAT WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this high wind warning went out at Jan 8, 8:03 PM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Jan 8, 8:03 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
803 PM EST TUE JAN 8 2008
.SYNOPSIS...
A COLD FRONT WILL SWEEP ACROSS THE OVERNIGHT...BRINGING GUSTY
WINDS AND SHOWERS. COOLER...BUT STILL MILD CONDITIONS WILL PREVAIL
FOR WEDNESDAY AND THURSDAY...WITH TEMPERATURES FALLING TO NEAR
NORMAL FOR THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
FORECAST UPDATE TO SLOW DOWN ONSET OF PCPN. SURFACE LOW WILL
DEEPEN AND PULL NORTHEAST ACROSS THE GREAT LAKES TONIGHT AND EARLY
WEDNESDAY. ASSOCIATED COLD FRONT WILL MOVE ACROSS THE FORECAST
AREA LATE TONIGHT. MODELS SHOW STRONG 6-8 MB 3 HR PRESSURE RISES
BEHIND SYSTEM WEDNESDAY MORNING. BEST CHANCE OF GUSTS GREATER THAN
45 MPH SHOULD BE ALONG AND JUST BEHIND FRONT. WILL ISSUE WIND
ADVISORY FOR ALL ZONES LATE TONIGHT INTO WEDNESDAY MORNING.
RAIN CHANCES WILL DECREASE QUICKLY BEHIND SYSTEM WEDNESDAY AS
SURFACE HIGH BRINGS IN DRIER AIR. STILL EXPECT GUSTS TO AROUND 30-35
MPH IN THE AFTERNOON BUT WELL BELOW ADVISORY CRITERIA.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN FOR WEDNESDAY NIGHT...EXITING THE AREA
THURSDAY AS THE NEXT SYSTEM APPROACHES. SHOWERS WILL RETURN TO
OHIO/WV BY THURSDAY EVENING...MOVING NORTH ACROSS WESTERN PA
OVERNIGHT. WITH THE BEST FORCING SOUTH...THINK MOST AREAS WILL
RECEIVE BETWEEN ONE-QUARTER AND ONE-HALF INCH OF PRECIP...WITH
PERHAPS UP TO ONE INCH ACROSS NORTHERN WV/WESTERN MD. THE SYSTEM
WILL EXIT FRIDAY...WITH COLDER AIR/SCATTERED SNOW SHOWERS
PERSISTING.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
MEDIUM RANGE MODELS REMAIN IN GENERAL AGREEMENT...WITH A COLDER
PATTERN IN STORE. EXPECT TEMPERATURES TO BE NEAR NORMAL FOR THE
WEEKEND...WITH THE NEXT ORGANIZED SYSTEM AFFECTING THE AREA
MONDAY...BRINGING SNOW SHOWERS. EVEN COOLER AIR MAY FILTER IN
BEHIND THIS SYSTEM.
&&
.AVIATION /01Z WEDNESDAY THROUGH SUNDAY/...
SURFACE LOW WILL DEEPEN AND PULL NORTHEAST ACROSS THE GREAT LAKES
TONIGHT AND EARLY WEDNESDAY. ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE FORECAST AREA LATE TONIGHT.
SOUTHERLY SURFACE WINDS WILL GUST TO AROUND 30 KT AT TIMES AHEAD OF
THE COLD FRONT THIS AFTERNOON AND EARLY TONIGHT. WINDS WILL VEER TO
SOUTHWESTERLY THEN WEST WEDNESDAY MORNING AND ARE EXPECTED TO GUST
UP TO 40 KT ALONG AND JUST BEHIND THE FRONT.
EXPECT VFR CONDITIONS THIS EVENING LOWERING TO MVFR LATE TONIGHT
WITH RAIN SHOWERS AND ISOLATED THUNDERSTORMS. CONDITIONS EXPECTED TO
IMPROVE TO VFR WEDNESDAY MORNING.
THE NEXT CHANCE OF MVFR CONDITIONS WILL BEGIN THURSDAY NIGHT AND
LAST THROUGH FRIDAY NIGHT AS A LOW PRESSURE SYSTEM BRINGS RAIN AND
HENCE A PROLONGED PERIOD OF SATURATED BOUNDARY LAYER CONDITIONS THAT
COULD LINGER IN THE SYSTEMS WAKE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
MDZ001.
OH...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
OHZ039>041-048>050-057>059-068-069.
PA...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
PAZ007>009-013>016-020>023-029>032.
WV...WIND ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY FOR
WVZ001>004-012-021>023-041.
&&Hazardous weather outlook, Jan 8, 3:05 PM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EST TUE JAN 8 2008 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-092015- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 305 PM EST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A COLD FRONT WILL CROSS THE AREA LATE TONIGHT. JUST AHEAD OF AND ALONG THIS FRONT...SURFACE WINDS WILL INCREASE. WIND GUSTS TO 50 MPH ARE LIKELY LATE TONIGHT. IN ADDITION...THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP ALONG THIS FRONT. ANY STORMS THAT DO DEVELOP WILL ALSO CAUSE STRONG WIND GUSTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. WINDS WILL REMAIN GUSTY BEHIND THE COLD FRONT WEDNESDAY MORNING. WINDS GUSTS TO 50 MPH ARE POSSIBLE DURING THE MORNING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jan 9, 12:51 AM EST, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1251 AM EST WED JAN 9 2008 OHZ039>041-048>050-057>059-068-069-WVZ003-004-012-090645- BELMONT OH-CARROLL OH-COLUMBIANA OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-JEFFERSON OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE OH-OHIO WV-TUSCARAWAS OH-WETZEL WV- 1251 AM EST WED JAN 9 2008 ...SHOWERS WITH WIND... LINES OF SHOWERS WITH HIGH WIND GUSTS WILL MOVE THROUGH THE FOLLOWING COUNTIES...MONROE...NOBLE...COLUMBIANA...MUSKINGUM ...BELMONT...GUERNSEY...HARRISON...COSHOCTON...JEFFERSON...TUSCARAWAS ...CARROLL...WETZEL ...MARSHALL AND OHIO... AT 1248 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED LINES OF SHOWERS FROM 31 MILES NORTHWEST OF NEW GUILFORD TO 49 MILES SOUTHWEST OF EAST FULTONHAM...MOVING NORTHEAST AT 65 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE SHOWERS WHICH HAVE DEVELOPED AHEAD OF A STRONG COLD FRONT. WIND OF THIS SPEED IS SUFFICIENT TO DOWN SOME TREES AND POWER LINES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ADAMSVILLE...ADENA...ALLEDONIA...ANTIOCH AND AUGUSTA MOTORISTS SHOULD BE ALERT FOR STRONG CROSS GUSTS. PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. A WIND ADVISORY IS IN EFFECT AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EST WEDNESDAY MORNING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. 15
Nearby
High Wind Warnings in Ohio, 2008High Wind Warnings in West Virginia, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.